MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1090-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001 permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
 
Event or Problem Description
It was reported that during a balloon angioplasty procedure to treat a heavily calcified and non-tortuous lesion in an unspecified vessel.A 9.0x40mm armada balloon dilatation catheter (bdc) ruptured during the first inflation at 11 atmospheres.The balloon and tip separated from the shaft when attempted to be pulled back into the sheath.One of the radiopaque markers came out of the sheath when flushed out; however, the tip could not be located.It is unknown if the tip is lodged in the sheath or if it is inside the patient, the rest of the bdc was removed from the anatomy.A new sheath was inserted and another unspecified balloon was used to complete the procedure.Pedal pulses were checked and pulses were palpable.There was no clinically significant delay in the procedure and no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the balloon interacted with the heavy lesion calcification causing damage to the outer surface of the balloon material which subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8783119
Report Number2024168-2019-10044
Device Sequence Number19499563
Product Code LIT
UDI-Device Identifier08717648154904
UDI-Public08717648154904
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue NumberB1090-040
Device Lot Number80602G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient Weight45